Alert archive / Florida / Tornado Warnings in 2020

Tornado Warning 11, NWS Tampa Bay, FL

June 6, 2020Citrus County, Sumter County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jun 6, 2020, 3:27 PM EDT for Citrus County, Sumter County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2020, 3:27 PM EDT (19:27 UTC)
Expired
Jun 6, 2020, 4:00 PM EDT
In force
33 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Citrus County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 119 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 3:40 PM EDTFUNNEL CLOUD3 Wsw Lake Panasoffkee, FLFUNNEL CLOUD SPOTTED BY TRAINED SPOTTER WEST OF LAKE PANASOFFKEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2020-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2020-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

878 
WFUS52 KTBW 061927
TORTBW
FLC017-119-062000-
/O.NEW.KTBW.TO.W.0011.200606T1927Z-200606T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
327 PM EDT Sat Jun 6 2020

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  East central Citrus County in west central Florida...
  Northwestern Sumter County in central Florida...

* Until 400 PM EDT.
    
* At 326 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Bushnell, moving north at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Wildwood around 400 PM EDT.

Other locations impacted by this tornadic thunderstorm include Lake
Panasoffkee, Wahoo, Coleman, Withlapopka Isle and Rutland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2864 8214 2865 8222 2894 8231 2892 8200
TIME...MOT...LOC 1926Z 183DEG 20KT 2869 8217 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TBW
2 follow-up statements
188 
WWUS52 KTBW 061944
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
344 PM EDT Sat Jun 6 2020

FLC017-119-062000-
/O.CON.KTBW.TO.W.0011.000000T0000Z-200606T2000Z/
Citrus FL-Sumter FL-
344 PM EDT Sat Jun 6 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR EAST
CENTRAL CITRUS AND NORTH CENTRAL SUMTER COUNTIES...
    
At 343 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Wildwood, moving north at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Citrus and north central Sumter Counties, including the
following locations... Lake Panasoffkee and Rutland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2876 8212 2876 8221 2894 8228 2893 8212
      2892 8202
TIME...MOT...LOC 1943Z 183DEG 20KT 2879 8216 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TBW
150 
WWUS52 KTBW 061951
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
351 PM EDT Sat Jun 6 2020

FLC017-119-062000-
/O.EXP.KTBW.TO.W.0011.000000T0000Z-200606T2000Z/
Citrus FL-Sumter FL-
351 PM EDT Sat Jun 6 2020

...THE TORNADO WARNING FOR EAST CENTRAL CITRUS AND NORTH CENTRAL
SUMTER COUNTIES WILL EXPIRE AT 400 PM EDT...
    
The tornadic thunderstorm which prompted the warning has weakened. 
Therefore, the warning will be allowed to expire.

LAT...LON 2876 8212 2876 8221 2894 8228 2893 8212
      2892 8202
TIME...MOT...LOC 1950Z 183DEG 20KT 2883 8216 

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:15 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 6, 2:15 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
215 PM EDT Sat Jun 6 2020

.DISCUSSION...

In the short term Cristobal will dominate our weather with rain
bands moving onshore at least through Sunday. The flood watch will
remain in effect. There is still the chance of locally heavy rain
if a band trains over a specific area. As the storm moves out the
subtropical ridge will again dominate our weather with east
southeast winds and afternoon and evening showers and
thunderstorms. Late in the week a very weak front stalls over the
Big Bend area and could be the focus for heavy rain.

&&

.AVIATION...

Temporarily showers have backed off but there is redevelopment in
the Gulf. For now I have kept a tempo for showers in northern
airports VC in the south. Expect some amendments as showers move
onshore.

&&

.MARINE...

SCA conditions overnight, SCEC Tampa Bay waters, Charlotte will be
a last minute decision as winds will be borderline. As the week
progresses the subtropical high will dominate our weather with
light southeast winds.

&&

.FIRE WEATHER...

No issues.

&&

.Preliminary Point Temps/PoPs...
TPA  76  87  77  90 /  90  80  50  50
FMY  78  89  77  90 /  60  50  40  40
GIF  75  86  74  90 /  80  80  40  60
SRQ  77  88  77  90 /  80  70  50  40
BKV  73  88  73  91 /  90  80  50  60
SPG  77  88  77  90 /  90  70  50  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

     Flood Watch through Sunday evening for Coastal Charlotte-Coastal
     Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
     Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
     DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
     Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
     Sumter.

     High Surf Advisory until 2 PM EDT Monday for Coastal Charlotte-
     Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
     Sarasota-Pinellas.

Gulf waters...Flood Watch through Sunday evening for Charlotte Harbor and Pine
     Island Sound.

     Small Craft Advisory until 2 PM EDT Monday for Waters from
     Bonita Beach to Englewood FL out 20 to 60 NM-Waters from
     Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
     Tarpon Springs to Suwannee River FL out 20 to 60 NM.

     Small Craft Advisory until 8 AM EDT Monday for Coastal waters
     from Bonita Beach to Englewood FL out 20 NM-Coastal waters
     from Englewood to Tarpon Springs FL out 20 NM-Coastal
     waters from Tarpon Springs to Suwannee River FL out 20 NM.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...04/Sobien
DECISION SUPPORT...72/Noah
Hazardous weather outlook, Jun 6, 4:48 AM EDT, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
448 AM EDT Sat Jun 6 2020

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-062100-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-
448 AM EDT Sat Jun 6 2020

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...FLOOD IMPACT...
Numerous to widespread showers with isolated thunderstorms today
will cause locally heavy rainfall. The heavy rain will produce
flooding of low lying and poor drainage areas as well as the
ponding of water on roadways. Motorists should exercise caution.

...COASTAL FLOOD IMPACT...
Conditions will be favorable for coastal flooding along the west
coast of Florida beginning late tonight, mostly along the Nature
Coast. A Storm Surge Watch is in effect for Levy, Citrus, and
Hernando counties, and a Coastal Flood Statement is in effect for
Pasco County south through Lee County.

...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches beginning
this afternoon.

...MARINE IMPACTS...
Wind speeds of 20 to 25 knots with seas of up to 10 feet will
create hazardous boating conditions for small craft operators over
the Gulf waters.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

...FLOOD IMPACT...
Locally heavy rainfall is expected again on Sunday. The heavy
rain could produce flooding of low-lying and poor drainage areas
as well as the ponding of water on roadways. Motorists should
exercise caution.

...COASTAL FLOOD IMPACT...
Conditions will be favorable for coastal flooding through Monday.
Coastal residents should be alert for later statements or
warnings...and take action to protect property.

...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches through at
least Monday.

...MARINE IMPACTS...
Wind speeds of 20 to 25 knots with seas of up to 12 feet will
create hazardous boating conditions for small craft operators over
the Gulf waters through Monday.

...RIVER FLOOD IMPACT...
The Manatee River near Myakka Head is forecast to reach flood
stage by Sunday morning. Residents living along rivers or faster
flowing streams should remain aware of water levels and be ready
to move to higher ground should flooding be observed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Fleming

In the hours before

Special weather statement, Jun 6, 11:11 AM EDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1111 AM EDT Sat Jun 6 2020

FLZ151-155-251-255-061545-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Inland Hillsborough FL-
1111 AM EDT Sat Jun 6 2020

...Funnel Clouds Possible in Manatee and Hillsborough Counties...

At 1109 AM EDT, Doppler radar was tracking a strong thunderstorm near
Parrish, or 13 miles east of Palmetto, moving north at 30 mph.

Winds in excess of 40 mph will be possible with this storm.  Funnel
clouds are also possible.

Locations impacted include...
Tampa, Brandon, Fish Hawk, Greater Sun Center, Palm River-Clair Mel,
Macdill Air Force Base, Riverview, Ruskin, Parrish, East Lake-Orient
Park, Gandy, Ellenton, Feather Sound, South Tampa, Lake Manatee State
Park, University Of Tampa, Peter O Knight Airport, Boyette, Wimauma
and Valrico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm was developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Tampa Bay on
Facebook and Twitter.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2796 8265 2799 8224 2739 8222 2740 8247
      2773 8257 2779 8251 2790 8263
TIME...MOT...LOC 1509Z 173DEG 25KT 2752 8235

TBW
Special weather statement, Jun 6, 12:31 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1231 PM EDT Sat Jun 6 2020

FLZ151-249-251-061715-
Inland Pasco FL-Coastal Hillsborough FL-Inland Hillsborough FL-
1231 PM EDT Sat Jun 6 2020

...Funnel Clouds Possible in Hillsborough and Pasco Counties...

At 1230 PM EDT, Doppler radar was tracking a strong thunderstorm
over Brandon, moving north at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tampa, Plant City, Temple Terrace, Zephyrhills, Lutz, Fish Hawk,
Brandon, Hillsborough River State Park, Zephyrhills South, Palm
River-Clair Mel, East Lake-Orient Park, Zephyrhills West, Land O
Lakes, Pebble Creek, Riverview, Lake Magdalene, University, Wesley
Chapel South, Zephyrhills North and Greater Carrollwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2779 8222 2779 8238 2825 8256 2825 8211
TIME...MOT...LOC 1630Z 182DEG 22KT 2792 8230

TBW
Local storm report, Jun 6, 12:43 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1243 PM EDT SAT JUN 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     FUNNEL CLOUD     3 NNE BOYETTE           27.85N 82.22W
06/06/2020                   HILLSBOROUGH       FL   TRAINED SPOTTER

            TRAINED SKYWARN SPOTTER REPORTED A BROAD
            ROTATING FUNNEL CLOUD OVER FISH HAWK.

&&
Local storm report, Jun 6, 1:02 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
102 PM EDT SAT JUN 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HEAVY RAIN       2 ENE LAKE MANATEE STAT 27.49N 82.31W
06/06/2020  U0.00 INCH       MANATEE            FL   UTILITY COMPANY

            PUBLIC WORKS SENT PHOTO OF GAMBLE CREEK AT
            BANK FULL. WATER ON ROAD AT INTERSECTION OF
            RYE ROAD AND GOLF COURSE ROAD. ONE FOOT OF
            WATER ON ROAD.

1230 PM     HEAVY RAIN       1 NW GIBSONTON          27.85N 82.38W
06/06/2020  U0.00 INCH       HILLSBOROUGH       FL   TRAINED SPOTTER

            STREET FLOODING NEAR US 301 AND GIBSONTON
            DRIVE, ROAD BARELY PASSABLE.

&&
Special weather statement, Jun 6, 2:24 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
224 PM EDT Sat Jun 6 2020

FLZ043-242-061915-
Inland Citrus FL-Sumter FL-
224 PM EDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CITRUS AND NORTHERN
SUMTER COUNTIES UNTIL 315 PM EDT...

At 223 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bushnell, moving north at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Wildwood, Bushnell, Lake Panasoffkee, Coleman, Istachatta, Rutland,
Wahoo, Withlapopka Isle, Sumterville, Oxford, Nobleton and Floral
City.

LAT...LON 2860 8210 2863 8226 2865 8226 2865 8227
      2866 8227 2867 8226 2867 8230 2896 8225
      2896 8197
TIME...MOT...LOC 1823Z 192DEG 27KT 2870 8218

TBW
Special weather statement, Jun 6, 3:12 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
312 PM EDT Sat Jun 6 2020

FLZ043-242-062000-
Inland Citrus FL-Sumter FL-
312 PM EDT Sat Jun 6 2020

...SPECIAL WEATHER STATEMENT...

At 312 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bushnell, moving north at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Wildwood, Bushnell, Lake Panasoffkee, Coleman, Floral City,
Istachatta, Rutland, Wahoo, Withlapopka Isle, Oxford and Nobleton.

LAT...LON 2859 8211 2860 8223 2863 8225 2864 8226
      2865 8226 2865 8227 2867 8227 2867 8231
      2896 8231 2896 8201
TIME...MOT...LOC 1912Z 186DEG 17KT 2868 8221

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:00 PM EDTRiver Flood WarningTBWManatee66 hr
Jun 6, 2:36 AM EDTSpecial Marine WarningTBW39 min
Jun 6, 3:13 AM EDTSpecial Marine WarningTBW47 min
Jun 6, 7:50 AM EDTSpecial Marine WarningTBW55 min
Jun 6, 10:35 AM EDTRiver Flood WarningTBWDeSoto21 days
Jun 6, 10:35 AM EDTRiver Flood WarningTBWHillsborough71 hr
Jun 6, 10:42 AM EDTSpecial Weather StatementTBWLee33 min
Jun 6, 11:11 AM EDTSpecial Weather StatementTBWHillsborough, Manatee34 min
Jun 6, 11:30 AM EDTTornado WarningTBWHillsborough, Manatee30 min
Jun 6, 12:00 PM EDTTornado WarningTBWHillsborough13 min
Jun 6, 12:31 PM EDTSpecial Weather StatementTBWHillsborough44 min
Jun 6, 12:56 PM EDTAreal Flood AdvisoryTBWHillsborough, Manatee94 min
Jun 6, 2:20 PM EDTSpecial Marine WarningTBW25 min
Jun 6, 2:24 PM EDTSpecial Weather StatementTBWSumter51 min
Jun 6, 2:57 PM EDTSevere Thunderstorm WarningTBWSumter33 min
Jun 6, 3:12 PM EDTSpecial Weather StatementTBWSumter48 min
Jun 6, 3:29 PM EDTSpecial Marine WarningTBW31 min
Jun 6, 3:59 PM EDTSpecial Marine WarningTBW31 min
Jun 6, 4:33 PM EDTSpecial Marine WarningTBW87 min
Jun 6, 5:12 PM EDTSpecial Marine WarningTBW48 min
Jun 6, 5:28 PM EDTSpecial Weather StatementTBWPinellas47 min
Jun 6, 5:29 PM EDTTornado WarningTBWPolk14 min
Jun 6, 5:52 PM EDTSpecial Marine WarningTBW23 min
Jun 6, 5:52 PM EDTTornado WarningTBWPinellas12 min
Jun 6, 6:04 PM EDTTornado WarningTBWSumter7 min
Jun 6, 6:22 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota117 min
Jun 6, 6:32 PM EDTSpecial Weather StatementTBWManatee, Sarasota43 min
Jun 6, 7:56 PM EDTSpecial Weather StatementTBWPolk34 min

Nearby

Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.